Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 53, NWS Albuquerque, NM

October 30, 2006

NWS Albuquerque, NM issued this red flag warning at Oct 30, 2006, 6:49 AM MST. It took effect at Oct 30, 2006, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 6:49 AM MST (13:49 UTC)
In effect from
Oct 30, 2006, 11:00 AM MST
Expired
Oct 30, 2006, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 301349
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
649 AM MST MON OCT 30 2006

...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON OVER THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW
HUMIDITIES...


NMZ103-104-107-301500-
/O.CAN.KABQ.FW.A.0047.061030T1800Z-061031T0000Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
649 AM MST MON OCT 30 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

A FEW LOCATIONS ALONG THE FAR SOUTHERN EDGE OF THE NORTHEAST
HIGHLANDS AND PLAINS AND THE FAR EASTERN EXTENT OF THE CIBOLA NF
MAY BRIEFLY REACH WIND AND RH CRITERIA FOR AN HOUR OR TWO THIS
AFTERNOON.


$$

NMZ108-310000-
/O.UPG.KABQ.FW.A.0047.061030T1800Z-061031T0000Z/
/O.NEW.KABQ.FW.W.0053.061030T1800Z-061031T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
649 AM MST MON OCT 30 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

23

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 30, 6:47 AM MST, 2 minutes earlier.

Area forecast discussion, Oct 30, 6:47 AM MST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
647 AM MST MON OCT 30 2006

.UPDATE...UPGRADE TO A RED FLAG WARNING FOR THE EAST CENTRAL PLAINS.

&&

.DISCUSSION...300 AM MST MON OCT 30 2006. EXPECT ANY LINGERING LIGHT
PRECIPITATION TO BE DONE WITH BY MID TO LATE MORNING ACROSS SOUTHERN
ZONES. DESPITE THE INCOMING VORT MAX SHOWN TO DROP THROUGH ARIZONA
AND INTO SOUTHERN NEW MEXICO LATER TODAY...EVEN THE WETTER NAM
GENERATES NO PRECIPITATION AS IT PASSES THROUGH THE FORECAST AREA.

SURFACE WIND SHIFT PROGGED TO REACH FAR NORTHEAST BY LATE IN THE
DAY. MODELS ALSO PREDICT WINDS ALOFT TO SLACKEN THROUGH THE
AFTERNOON. WILL KEEP FIRE WEATHER WATCH AS IS FOR NOW...MAY BE
UPDATED LATER THIS MORNING.

SURFACE PATTERN DEPICTED A BIT DIFFERENTLY THAN 24 HOURS AGO....WITH
THE FRONT PRODUCING A LONGER PERIOD OF LOW LEVEL UPSLOPE FLOW INTO
NORTHEAST NEW MEXICO INTO EARLY THURSDAY WHEN IT GETS A
REINFORCEMENT. LOW LEVEL MOISTURE HANGS IN PARTS OF THE EAST
THURSDAY THROUGH FRIDAY AND INCREASED CLOUD COVER THAT PERIOD.

IN ANY CASE THE DRIER WEST TO NORTHWEST FLOW PATTERN WILL PERSIST
THROUGH THE END OF THE WEEK BEFORE IT LOOKS AS IF THERE WILL BE A
MORE SIGNIFICANT SYSTEM TO DIG THROUGH THE CENTRAL ROCKIES BEFORE IT
REACHES NORTHEAST NEW MEXICO NEXT SUNDAY. WILL LEAVE THE SMALL POPS
FOR THE HIGH TERRAIN OF THE NORTHERN MOUNTAINS WEDNESDAY ALTHOUGH
DON/T HAVE ALOT OF CONFIDENCE AT THIS POINT.  WITH THE NORTHWEST
FLOW...CAN/T ARGUE WITH THE PREVIOUS IDEA THERE COULD BE A WEAK WAVE
THAT GENERATES A FEW HIGH TERRAIN SHOWERS. ALSO KEPT THE IDEA OF A
FEW HIGH TERRAIN SHOWERS OVER THE NORTH AS WELL AS SLIGHT CHANCES
ALONG THE EASTERN BORDER MID TO LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  31  59  30 /   0   0   0   0
GALLUP..........................  60  23  59  20 /   0   0   0   0
GRANTS..........................  61  25  62  21 /   5   0   0   0
GLENWOOD........................  66  29  69  28 /  10   0   0   0
CHAMA...........................  58  22  51  18 /   5   0   0   0
LOS ALAMOS......................  60  27  57  25 /   5   0   0   0
RED RIVER.......................  51  18  48  16 /   5   0   0   0
TAOS............................  57  23  55  20 /   5   0   0   0
SANTA FE........................  59  28  57  28 /   5   0   0   0
SANTA FE AIRPORT................  62  30  58  30 /   5   0   0   0
ESPANOLA........................  64  28  62  27 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  64  39  63  37 /   5   0   0   0
ALBUQUERQUE VALLEY..............  67  32  66  31 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  62  35  62  35 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  67  37  67  35 /   5   0   0   0
SOCORRO.........................  70  35  69  34 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  62  34  58  33 /   5   0   0   0
MORIARTY/ESTANCIA...............  63  28  61  27 /   5   0   0   0
CARRIZOZO.......................  71  34  68  33 /  10   0   0   0
RUIDOSO.........................  62  35  60  35 /  10   0   0   0
RATON...........................  66  28  50  22 /   0   5   0   0
LAS VEGAS.......................  67  30  53  26 /   0   0   0   0
ROY.............................  69  30  51  28 /   0   5   0   0
CLAYTON.........................  72  31  46  31 /   0   5   5   0
SANTA ROSA......................  75  34  60  32 /   0   0   0   0
TUCUMCARI.......................  76  35  58  34 /   0   5   0   0
FORT SUMNER.....................  77  37  63  35 /   0   0   0   0
CLOVIS..........................  77  36  59  33 /   0   5   0   0
PORTALES........................  77  38  62  36 /   0   5   0   0
ROSWELL.........................  77  45  67  41 /   5   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 5 PM MST THIS AFTERNOON FOR NMZ108.

&&
Hazardous weather outlook, Oct 30, 6:00 AM MST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST MON OCT 30 2006

NMZ001>021-026-311300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST MON OCT 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING WILL BE EFFECT FROM 11 AM THIS MORNING THROUGH
THIS AFTERNOON FOR THE EAST CENTRAL PLAINS FOR LOW
HUMIDITIES...STRONG WINDS AND FORECAST HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

99

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.